4 Signs You Need a Different Medication Strength
Two-thirds of American adults take prescription medication nowadays. Thatâ€™s more than 130 million people!
If youâ€™re one of them, then, for the sake of your health and wellbeing, itâ€™s crucial that you take the right amount of each drug. After all, whether you take too much or too little, the side effects can be serious. Want some help with this key task?
Check out these 4 tell-tale signs you may need a different medication strength.
1. Lack of Improvement
The main purpose of medication is to treat or cure whatever ailment(s) youâ€™re suffering from, right? When you have a headache, for instance, you may take paracetamol to relieve the pain. In the same way, you might take metformin to treat your type 2 diabetes.
If the medication isnâ€™t performing that curative role, then you might need to up your medication dosage. But always consult your doctor before doing so! There could be other reasons the medicationâ€™s proving ineffective, which makes their professional opinion all-important.
2. Mental Health Changes
One possible side effect of taking too much medication (i.e. being overmedicated) relates to your mental health. For example, some people report frequent mood swings, difficulty focusing, fatigue, confusion, and memory problems. Not only that, but in worst-case scenarios, people can also experience symptoms of psychosis (including hallucinations and delusions).
It goes without saying how traumatic any of these changes can be! If you notice them in yourself, speak to your doctor immediately. Reducing your dosage and/or taking you off a particular medication altogether could rectify the issue.
3. Physical Health Changes
Your physical health can suffer as a result of overmedication as well. The coming list is far from exhaustive, but here are a few of the main physiological issues you could encounter from taking either too many prescription drugs and/or medication thatâ€™s too strong for your needs:
- Regular rashes and flushing on your skin
- Pressure in the region of your stomach
- Unusual aches and pains
- Withdrawal symptoms whenever you donâ€™t take the medication
- Unexplained weight gain or weight loss
4. Balance Issues
Another sign that medication errors may have been made pertains to your balance and motor skills. Have you suffered any falls recently (when this wasnâ€™t a problem before)? Or have you noticed yourself feeling dizzy or unsteady on your feet- similar to people who have low blood pressure?
If so, thereâ€™s a chance your medication is too strong. With any luck, decreasing their strength should alleviate the issues. Remember, though: always speak to your doctor or the experts at your nearest compounding pharmacy before making any alterations to your medication regime!
Consider Changing Your Medication Strength
Finding the right medication strength to treat physical and mental health condition(s) isnâ€™t easy. In fact, it often requires a degree of trial and error- working closely with the doctor or psychiatrist until you find the most effective dosage.
With any luck, the signs and medication safety insights in this post will help you recognize whether or not youâ€™re at that point or not! Browse the rest of our site to read more articles on this topic today.